It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I took a 30mg and 10mg of the XR in the morning. I think the 30 is enough. Every metabolizes it differently I hear so maybe that is my problem. I do get the focus but it wears off so fast. I wish it had the get up and go for me that the Concerta did. I felt tired when the XR would wear off completely and in the evening I am spent.
Questions for you:
Do you feel groggier in the morning since you have been taking it?
Did you ever take the regular Adderall. (If all that is in your original e-mail sorry - I will re-read.)Thanks for the reponse.
Adderall wears off sooner and sooner the longer you take it. I've seen patients who start with 30 mg Adderall XR, and for the first 2 days it lasts the full 8-12 hours. By the end of the second week, it's only lasting 4 hours, and by the end of the first month on the drug, it only lasts 1-2 hours. They feel very tired after the drug wears off, because Adderall is speed, to put it bluntly. Adderall makes your heart, lungs, muscles, basically your whole body--work harder for the time that it is working. After it wears off, your body is more fatigued than it would have been had you never taken the drug. This is the "crash" people experience after being under the influence of stimulants for any length of time. Example: someone may continuously use crank (an amphetamine, frighteningly similar to Adderall) for 30 hours. After the 30 hours, they may sleep for 30 hours, ("crash") because their body is so worn out from being "up".

This may explain some of the fatigue you all are feeling. Even if you don't feel "high" or "speedy", Adderall is a stimulant and does stimulate your body. After your body is done "running on high gear", it's bound to feel tired.

Maria
Actually Maria isn't very far off. Adderall XR is very gentle for the most part, but it does have a powerful stimulatory effect on the central nervous system. After it wears off, you're going to be tired and irritable as the body copes. That doesn't mean one shouldn't take it, though...far from it (and I don't think Maria meant that either).

Most pdocs will discuss techniques for dealing with withdrawal symptoms. They might involve taking an afternoon immediate-release Adderall or even Ritalin. I've also heard of taking Wellbutrin for this. Some (probably most) don't experience a very pronounced withdrawal at all. This is likely due to their unique biochemistry.

I'm interested in whether those who do have bad withdarawal symptoms (I do) also have acid indigestion a lot or are lactose intolerant? Theory says that things which raise one's stomach pH should also raise absorption of Adderall XR, which makes it last longer and reduces withdrawal. OTC baking soda is one such product. Zantac is another. But this should be discussed with a Dr. It is best to be on the safe side though and avoid fruit juices and other acidifying agents.

Best Wishes,
Steve
[img]http://www.healthboards.com/ubb/tired.gif[/img]
I have been on adderall for about two years now. I take it for the false sense of well-being. With my ADD it does nothing to make me focus at all. It just makes me more confident in social situations. It puts me to sleep at times where I can't keep my eyes open - about 20 minutes after taking it. The XR is useless because after a while it wears off by two hours or less. For me it is much better to take the regular one. Again, some of us are sleepy from Adderall and maybe that is a good thing for children who need to slow down to pay attention in school, for hyper folks who need to slow down. It makes me so tired I have to fight my way through the day. But....I can't give up the nice feeling it gives me...feeling like I am on top of the world for a few hours a day. Heaven help me when coming down, so then does my whole world. Have tried all of these drugs and nothing makes me speed up at any dosage, maybe for a few days but nothing after that. I wish they had something that could stay with us for at least 10 hours. Wishful thinking....

BTW...also on Effexor XR....trying to get off of it, my doc will be switching me. This drug does cause most to be very tired...it isn't all that great.

Be well all....and stay awake...we only get one try at this life.

Fellow ADD'er [img]http://www.healthboards.com/ubb/yawn.gif[/img]





All times are GMT -7. The time now is 05:16 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!